Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
SmokeyMirror

Prednisone messed me up!

Hey there friends,

I used to come to this site back in the day until I eventually cleared up somewhat. I was never comepletely clear but good enough that I didn't need to constantly look for a solution.

Anyway, over month ago I got an upper respiratory infection and had to take a fairly high dose of prednisone, but for only a week and a half. What's funny is that while I was on it my skin became completely clear! So I thought it was a pretty cool side effect. Anyway, a few days affter I had to quit taking it, my face just blows up with tons (and I mean tons!) of whiteheads. Not only that, but my scalp has become red and incredibly itchy. My face feels stiff and I keep waking up with very red eyes as well. Now I don't know what to to. I haven't broken out like this since junior high (I'm 22 now). Initially I thought it would go away, but now it has been almost a month like this!

Has anyone been on prednisone or a similar drug and had a reaction like this? Is there anyway you can reverse the effects of prednisone? (I believe it adjusts the levels of cortisol in the body). Thanks for helping out.

Share this post


Link to post
Share on other sites

I never tried it. But I know that prednisone is to be prescribe when accutane patients flare up.

Yeah, that's exactly what my doctor gave me for my first week of accutane to curb the breakout. holy mac, my skin was great for the first week. right after I stopped taking it, I broke out ASAP. TONS of white heads all over. that could have just been the accutane too, but I think the timing is not just a concidence.

sorry though I couldn't help you with your other question. Maybe you should try a derm (if you haven't already!)

Share this post


Link to post
Share on other sites

is it possible to just be on prednisone CONSTANTLY like i am with minocycline.....because i like the sound of it. i'll take the long term yadda yadda

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×